Thunderstorm Wind, Richardson
- When
- June 22, 7:28 PM CST
- Where
- Richardson County, 0.87 mi NW of (Fnb)brener Fld Fall
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.090, -95.590
Strong storms moved through southeast Nebraska during the evening on June 22nd, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Strong storms moved through southeast Nebraska during the evening on June 22nd, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 22, 6:16 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 716 PM CDT Sat Jun 22 2019 .SHORT TERM...(Tonight through Tuesday) Issued at 230 PM CDT Sat Jun 22 2019 At 230 PM, an upper level trough was in place over the Rockies, with the trough axis stretching from Saskatchewan south into Utah. Ahead of the trough a broad fetch of sub tropical moisture was in place over the Plains (PW values in the 1.5-1.8 range from Texas to Minnesota). The surface setup over eastern Nebraska and Iowa was a cluster, with a stationary front oriented north/south from central Kansas into far eastern South Dakota and an additional stationary boundary stretched from just south of Lincoln eastward into southwest Iowa. Elevated convection was ongoing over parts of central Nebraska and eastern South Dakota, while satellite imagery indicated an increasingly agitated cumulus field over eastern Kansas and southeast Nebraska. The main concern through the remainder of today is the potential for severe thunderstorms this afternoon and evening. The greatest risk looks to be along and south of Interstate 80 through around 9 PM this evening. All hazards appear to be on the table, including large hail, damaging winds, flash flooding, and an isolated tornado. While the severe risk is lower north of Interstate 80, a couple stronger storms are still possible. Storm initiation is expected between 3 and 6 PM in southeast Nebraska and northern Kansas, with increasing coverage thereafter. Storm mode should initially be dominated by supercells, with upscale growth into a MCS as the evening progresses and storms push east into IA/MO. Forecaster confidence in the occurrence of some severe weather along or south of Interstate 80 through 9 PM is moderate to high. The weather should remain active tonight, with some of the CAMs indicating overnight initiation along the north/south stationary front in central and northeast Nebraska. Instability is expected to be a little more limited though, so any severe storms should be limited in coverage. Main concern would be large hail. The upper trough over the Rockies today will track very slowly east through Monday. This will keep Nebraska and Iowa in a region favorable for thunderstorm development through at least Sunday night. So there is a decent chance of getting wet again Sunday if you have outdoor plans. An isolated severe storm is possible Sunday. Any lingering showers or storms Monday morning should decrease in coverage through the day, with prevailing dry weather by Monday evening. .LONG TERM...(Tuesday night through Saturday) Issued at 230 PM CDT Sat Jun 22 2019 The shortwave trough that brought unsettled conditions early in the week will push eastward Tuesday. This will leave the region under zonal flow, with a building low amplitude upper level ridge over the southern tier of the U.S. The general model consensus suggests this ridge will build northward through the end of the week, with 500 mb heights possibly approaching 590 dm by next weekend. This synoptic trend should favor warmer temperatures and an overall drier weather pattern in Nebraska and Iowa as the week progresses. The going forecast has temperatures around 90 degrees for the second half of the week, which would be around 4-8 degrees above seasonal averages. Not overly extreme heat, but with dewpoints at or above 70 degrees, it will be very muggy. Looks like summer may be here on schedule folks! && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 639 PM CDT Sat Jun 22 2019 Quite a bit of forecaster uncertainty with this TAF issuance. Scattered thunderstorms possible overnight with the biggest threat wrapping up by 06Z Sunday. Storms are most likely in extreme southeastern Nebraska with some strong or severe storms possible. Widely scattered light rain showers are falling in northeastern Nebraska and may occur occasionally through the TAF period across eastern Nebraska and western Iowa. Ceilings are expected to fall to between 500 to 1500 feet after 06Z Sunday morning before lifting back to near 2500 feet by 20z Sunday. This will result in a period of IFR / MVFR conditions before clouds lift and break. Ceilings may be lowest at KOFK. Another round of storms is possible on Sunday afternoon and evening, especially south of I-80, lowering ceilings once again. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Albright LONG TERM...Albright AVIATION...Nicolaisen
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 446 PM CDT Sat Jun 22 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 446 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Thunderstorms expected this evening and overnight, with a few strong to severe storms possible in southeast Nebraska and southern Iowa. Large hail and damaging winds will be the primary threats, an isolated tornado is can't be ruled out near the KS/NE border. Isolated flash flooding is possible. Flooding will continue along the Missouri River from Plattsmouth downstream past Rulo through the coming week, and along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Thunderstorms are possible on Sunday, but the risk of widespread severe weather is low. Flooding will continue along the Missouri River from Plattsmouth downstream past Rulo through the coming week, and along the Missouri River above Lewis and Clark Lake. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, especially close to the Iowa and Missouri borders. Albright
The Topeka radar (KTWX), 133 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835540.